Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Cheyenne, WY

September 20, 2007

NWS Cheyenne, WY issued this red flag warning at Sep 20, 2007, 4:54 AM MDT. It took effect at Sep 20, 2007, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2007, 4:54 AM MDT (10:54 UTC)
In effect from
Sep 20, 2007, 11:00 AM MDT
Expired
Sep 20, 2007, 7:39 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 201054
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
454 AM MDT THU SEP 20 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE LOWER ELEVATIONS OF
CARBON COUNTY FROM MIDDAY TODAY THROUGH EARLY THIS EVENING...

.VERY WARM...DRY AND WINDY CONDITIONS WILL AGAIN BE OVER THE
LOWER ELEVATIONS OF CARBON COUNTY FROM MIDDAY THROUGH EARLY THIS 
EVENING.

WYZ293-201900-
/O.UPG.KCYS.FW.A.0006.070920T1700Z-070921T0100Z/
/O.NEW.KCYS.FW.W.0008.070920T1700Z-070921T0100Z/
NORTH AND SOUTHWEST CARBON COUNTY-
454 AM MDT THU SEP 20 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO DROP
INTO THE 10 TO 15 PERCENT RANGE ACROSS THE LOWER ELEVATIONS OF
CARBON COUNTY. WINDS WILL BE OUT OF THE SOUTHWEST AT 15 TO 20
MPH...WITH GUSTS UP TO 30 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
KMD
3 follow-up statements
000 
WWUS85 KCYS 201810
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 PM MDT THU SEP 20 2007

WYZ293-210100-
/O.CON.KCYS.FW.W.0008.000000T0000Z-070921T0100Z/
NORTH AND SOUTHWEST CARBON COUNTY-
1210 PM MDT THU SEP 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON WILL CONTINUE TO DROP
INTO THE 10 TO 15 PERCENT RANGE ACROSS THE LOWER ELEVATIONS OF
CARBON COUNTY. RELATIVE HUMIDITIES BETWEEN 15 AN 20 PERCENT HAVE
ALREADY BEEN COMMON ACROSS THE AREA AS OF EARLY THIS AFTERNOON.
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE
COMMON THROUGH 7 PM MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
000 
WWUS85 KCYS 202004
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
204 PM MDT THU SEP 20 2007

WYZ291-292-294-210200-
/O.EXB.KCYS.FW.W.0008.000000T0000Z-070921T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
LARAMIE MOUNTAIN RANGE NORTH-
204 PM MDT THU SEP 20 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON WILL CONTINUE TO DROP
INTO THE 10 TO 15 PERCENT RANGE ACROSS CONVERSE AND NIOBRARA
COUNTIES AS WELL AS THE LARAMIE VALLEY AND NORTHERN LARAMIE RANGE.
RELATIVE HUMIDITIES BETWEEN 15 AN 20 PERCENT HAVE ALREADY BEEN
COMMON ACROSS THE AREA AS OF EARLY THIS AFTERNOON. SOUTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE COMMON THROUGH 8 PM
MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ293-210200-
/O.EXT.KCYS.FW.W.0008.000000T0000Z-070921T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-
204 PM MDT THU SEP 20 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON WILL CONTINUE TO DROP
INTO THE 10 TO 15 PERCENT RANGE ACROSS THE LOWER ELEVATIONS OF
CARBON COUNTY. RELATIVE HUMIDITIES BETWEEN 15 AN 20 PERCENT HAVE
ALREADY BEEN COMMON ACROSS THE AREA AS OF EARLY THIS AFTERNOON.
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE
COMMON THROUGH 7 PM MDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
000 
WWUS85 KCYS 210139
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT THU SEP 20 2007

...THE RED FLAG WARNING FOR THE LOWER ELEVATIONS OF SOUTH 
CENTRAL AND EAST WYOMING IS CANCELLED...

.THE STRONG SOUTHWEST WINDS HAVE DIMINISHED OVER THE AREA 
EARLY THIS EVENING. IN ADDITION...TEMPERATURES HAVE COOLED
SLIGHTLY AND RELATIVE HUMIDITIES HAVE INCREASED. THEREFORE
THE WEATHER CONDITIONS WILL BE BELOW RED FLAG CRITERIA FOR
THE REST OF TONIGHT. 

WYZ291>294-210245-
/O.CAN.KCYS.FW.W.0008.000000T0000Z-070921T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
739 PM MDT THU SEP 20 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

THE STRONG SOUTHWEST WINDS OF THIS AFTERNOON HAVE DIMINISHED OVER
THE AREA EARLY THIS EVENING...WITH GUSTS BETWEEN 20 AND 25 MPH.
THE WINDS WILL CONTINUE TO DIMINISH THE REST OF TONIGHT.  IN
ADDITION...TEMPERATURES HAVE COOLED AND RELATIVE HUMIDITIES 
HAVE INCREASED SLIGHTLY SINCE THE LATE AFTERNOON HOURS. THE THREAT
OF RAPID FIRE WEATHER SPREAD HAS ENDED OVER SOUTH CENTRAL AND
EAST CENTRAL WYOMING AND SO THE RED FLAG WARNING HAS BEEN
CANCELLED.  


$$

WEILAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 20, 3:15 AM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 20, 3:15 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT THU SEP 20 2007

.SHORT TERM...SATELLITE FOG PRODUCT SHOWING STRATUS BREAKING UP OVER
THE NEB PANHANDLE.  HOWEVER...S TO SE WINDS CONTINUE OVER THIS AREA
WITH TEMP/DWPT SPREADS OF A FEW DEGREES.  WILL LEAVE PATCHY FOG IN
THE FORECAST EARLY THIS MORNING WITH THE POSSIBILITY THAT IT WILL
RE-DEVELOP NEAR SUNRISE.  DRY AND WARM CONDITIONS ARE GOING TO
PREVAIL ACROSS THE CWA THROUGH FRIDAY NIGHT.  SW FLOW WILL BE ALOFT
TODAY AND TONIGHT AS AN UPPER LOW INTENSIFIES OFF OF THE CA COAST.
AN UPPER TROUGH WILL ALSO BE MOVING ACROSS SOUTHERN CANADA/MT DURING
THIS TIME.  FLOW ALOFT WILL BECOME WEST FRI AS THE UPPER LOW REMAINS
OFF OF THE CA COAST AND THE NORTHERN UPPER TROUGH MOVES INTO THE
UPPER MIDWEST.  AN UPPER RIDGE WILL BUILD OVER THE FORECAST AREA FRI
NIGHT AS THE UPPER LOW OFF THE CA COAST BEGINS TO MOVE NE AND
INLAND.  UNSEASONABLY WARM TEMPERATURES WILL OCCUR TODAY AND FRIDAY
WITH HIGH TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL.

.LONG TERM...SAT THRU WED...MODELS SIMILAR NOW WITH EJECTION OF SW
U.S. UPPER LOW SAT INTO SUN.  NAM SUGGESTS SOME ADVECTION OF MSTR
AHEAD OF SYSTEM BY LATE SAT AFTN...ENOUGH FOR SOME TSTMS AHEAD OF
MAIN LIFT.  MAIN PCPN BAND TO MOVE ACROSS AREA SAT NIGHT AND THEN
DECREASE AS DOWNSLOPE FLOW LIMITS PCPN.  FRONT ALSO MOVES THRU MOST
AREAS 09Z-15Z SUN.  MODELS AGREE ON SECONDARY PIECE OF ENERGY IN
BROAD WRN U.S. UPPER TROF WILL DRAG ACROSS REGION SUN AFTN THRU
MON.  GFS HAS BECOME FAIRLY CONSISTENT ON SHOWING AREA OF PCPN WITH
UPPER SYSTEM MOVG ACROSS THE AREA...SO HAVE BUMPED POPS UP INTO CHC
CATEGORY FOR NOW.  SECONDARY COLD FRONT ALSO PLUNGES THRU SUN NIGHT
WITH COOLEST TEMPS OF NEXT FEW DAYS ON TAP FOR MON.  SYSTEM EXITS
AREA MON NIGHT...WITH A FLAT UPPER RIDGE BUILDING INTO THE AREA FOR
TUE INTO WED WITH WARMER AND DRIER WX.

&&

.AVIATION...POSSIBLE MVFR CEILINGS AND VSBYS IN THE NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING THIS MORNING AS PATCHY FOG
DEVELOPS.  OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY
NIGHT.

&&

.FIRE WEATHER...FIRE WEATHER WATCH IN EFFECT FOR LOWER ELEVATIONS OF
CARBON COUNTY DUE TO GUSTY WINDS...LOW RHS AND LOW FUEL MOISTURES.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM TO 7 PM TODAY FOR
     WYZ061-WYZ062-WYZ063.
NE...NONE.

&&

SHORT TERM/AVIATION...KMD
Hazardous weather outlook, Sep 19, 6:24 PM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
624 PM MDT WED SEP 19 2007

NEZ001>003-019>021-054-055-WYZ059-060-067>070-201800-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
624 PM MDT WED SEP 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH
A COOLER AND WETTER WEATHER PATTERN CAN BE EXPECTED BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-201800-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
624 PM MDT WED SEP 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH
A COOLER AND WETTER WEATHER PATTERN CAN BE EXPECTED BY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 9:43 PM MDTFire Weather WatchCYS7 hr

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.